My daughter's dr prescribed zithromax (Z-Pak - 250 mg) for her and she started taking it yesterday (this is the medication that requires you to take 2 pills the first day, then one pill per day for the next 4 days)...was up all night crying with abdominal pain. She is 9 years old & weighs 97 lbs (tall girl!)...
I called the dr this morning and he's calling in arithromycin (sp?) and said her stomach should feel better soon.
A friend of mine said he couldn't take it -- it upset his stomach too much. I was on it a few years ago and my stomach hurt, but it was manageable. Think it's one of the reactions listed on the drug literature -- that it can cause stomach upset. Doubt it's an allergic reaction
I have to post to this even though it's been a few weeks. My sister just spent a week in the hospital (over thanksgiving) after taking the first dose of a Zpak. Now granted her allergic reaction was on the outside and visable with hives in small areas that grew to full body including facial and tongue swelling 3 days later (since the Zpak stays in your blood stream for 10 days). Anyway her stomach pain was one of the things that seemed worse than the itching hives. More than one internist told us that the what we saw on the outside was also on the inside (even though they have no test to prove it). But that an allergic reaction can actually start as hives along you stomach and intestinal tract and then will go to the outside. Her stomach starting hurting about 2 hours after taking her first (2 pills) day dose at lunch. The hives didn't appear until the middle of the night.
So - I would suggest never to take the Zpak again. Each allergic reaction will get worse - quoted from the doctor. My sis now carries an epi-pen with her everywhere.